Alert archive / Arizona / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this areal flood advisory at Jul 14, 2021, 3:06 AM MST for Yavapai County, Arizona. It was in force for 111 min.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 3:06 AM MST (10:06 UTC)
- Expired
- Jul 14, 2021, 4:57 AM MST
- In force
- 111 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 156 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388
WGUS85 KFGZ 141006
FLSFGZ
Flood Advisory
National Weather Service Flagstaff AZ
306 AM MST Wed Jul 14 2021
AZC025-141315-
/O.NEW.KFGZ.FA.Y.0021.210714T1006Z-210714T1315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai AZ-
306 AM MST Wed Jul 14 2021
The National Weather Service in Flagstaff has issued a
* Small Stream Flood Advisory for...
Yavapai County in west central Arizona...
* Until 615 AM MST.
* At 302 AM MST, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding. Between 0.5
and 1.25 inches of rain have fallen.
* Some locations that will experience flooding include...
rural areas north of Yava in Yavapai County, specifically
locations along Sycamore Creek and Smith Canyon.
Additional rainfall amounts of 0.25 to 1 inch are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3471 11294 3472 11284 3466 11278 3458 11287
3457 11297 3467 11298
$$
EL1 follow-up statement
692
WGUS85 KFGZ 141157
FLSFGZ
Flood Advisory
National Weather Service Flagstaff AZ
457 AM MST Wed Jul 14 2021
AZC025-141207-
/O.CAN.KFGZ.FA.Y.0021.000000T0000Z-210714T1315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai AZ-
457 AM MST Wed Jul 14 2021
...THE SMALL STREAM FLOOD ADVISORY IS CANCELLED FOR SMITH CANYON
NORTH OF YAVA IN YAVAPAI COUNTY...
The heavy rain has ended. Small stream flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 3471 11294 3472 11284 3466 11278 3458 11287
3457 11297 3467 11298
$$
ELWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this areal flood advisory went out at Jul 13, 8:50 PM MST, 6 hours 16 minutes earlier.
Area forecast discussion, Jul 13, 8:50 PM MST, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 850 PM MST Tue Jul 13 2021 .SYNOPSIS...Scattered to widespread coverage of showers and thunderstorms is expected across northern Arizona through Thursday. Flash flooding will be the main threat during this time, especially for lower elevation areas south of the Mogollon Rim tonight. Temperatures warm a few degrees by the weekend compared to the rest of this week, along with continued storm chances. && .DISCUSSION...Storm activity has decreased this evening across the majority of northern Arizona; however, another round of showers and thunderstorms associated with the passage of an upper-level shortwave trough is likely tonight. The trough is currently producing showers and thunderstorms across portions of southern Nevada and Utah, with a line of storms just beginning to move into far northern Mojave and Coconino Counties. This activity will sweep across northern Arizona from the northwest to the southeast through the overnight hours. A few storms may produce brief heavy rainfall, with rain rates between 0.25 to 0.50 inches per hour. && .PREV DISCUSSION /230 PM MST/...A complex of thunderstorms has formed northeast of the Mogollon Rim and into the Little Colorado River valley this afternoon. Heavy rainfall and gusty winds with some periods of hail are being observed. Other high terrain areas in northern Arizona can expect continued storm development through the rest of this afternoon today. High resolution guidance continues to prog isolated to scattered coverage for lower elevation regions south of the Mogollon Rim through this evening. A shortwave disturbance begins to initiate a more organized area of showers and thunderstorms tonight in Arizona. Expect another period of scattered to numerous showers and thunderstorms spreading from northwest to southeast tonight and early Wednesday morning. The Flash Flood Watch for lower elevation locations south of the Mogollon Rim remains in effect through 5 AM MST Wednesday. Residual cloud cover from the overnight convection continues to be a point of uncertainty for the forecast on Wednesday. The general thinking is limited convective activity in the morning hours for western areas with the earlier mentioned area of showers tonight moving into southeast Arizona by late Wednesday morning. As skies clear by early to mid afternoon though another round of showers and thunderstorms could form tomorrow and last into the Wednesday late evening due to upper level instability. Scattered to numerous thunderstorm activity is favored for high terrain areas on Thursday as skies clear after these next two days of active weather. Ensemble guidance is pointing towards increasing confidence in high pressure strengthening and building north of Arizona by this weekend. At this point continued moisture and slowly warming temperatures this weekend are expected to re-initiate storms over the high terrain each afternoon. There is potential for more widespread coverage returning by early next week. && .AVIATION...For the 06Z package...Mainly VFR conditions prevail for the duration of the TAF period. A line of storms is currently moving into far northern Mojave and Coconino Counties. This activity is expected to sweep across northern Arizona from the northwest to the southeast through the overnight hours. The stronger storms will produce periods of MVFR ceilings and visibilities, along with wind gusts above 40 mph. Another round of thunderstorms will likely form across northern Arizona this afternoon as well. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to numerous thunderstorms will continue across northern Arizona through Thursday. Wetting rains and flash flooding are possible each day. Winds will remain between 5-15 mph, except near thunderstorms where gusty and erratic winds are favored. Friday through Sunday...Scattered thunderstorms continue into the weekend, most favored in east central Arizona. Expect mild temperatures and low to moderate Haines Index each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flash Flood Watch until 5 AM MST Wednesday FOR AZZ018-037-038. && PUBLIC...RR/NL AVIATION...RR FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jul 13, 10:40 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1040 PM MST TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 7 NW SUPAI 36.31N 112.76W
07/13/2021 COCONINO AZ OTHER FEDERAL
3.93 FOOT RISE ON HAVASU CREEK.
&&
BEPSpecial weather statement, Jul 14, 2:39 AM MST, 27 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
239 AM MST Wed Jul 14 2021
AZZ008-037-141015-
Yavapai County Valleys and Basins-Yavapai County Mountains-
239 AM MST Wed Jul 14 2021
...STRONG THUNDERSTORM NEAR YAVA, JUST WEST OF THE PRESCOTT AREA IN
YAVAPAI COUNTY UNTIL 315 AM MST...
At 236 AM MST, Doppler radar was tracking a strong thunderstorm near
Skull Valley, or 22 miles west of Prescott Valley, moving southeast
at 20 mph.
Half inch hail, heavy rainfall, and winds in excess of 30 mph will
be possible with this storm.
Locations impacted include...
Skull Valley, Kirkland and Yava.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3463 11297 3474 11291 3480 11280 3451 11258
3430 11278
TIME...MOT...LOC 0936Z 312DEG 17KT 3454 11279
ELThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:20 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 3 hr |
| Jul 13, 7:23 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 14, 2:39 AM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Jul 14, 3:24 AM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Jul 14, 3:38 AM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 14, 3:59 AM MST | Special Weather Statement | FGZ | Yavapai | 46 min |
| Jul 14, 4:24 AM MST | Areal Flood Advisory | FGZ | Yavapai | 74 min |
| Jul 14, 4:30 AM MST | Special Weather Statement | FGZ | 45 min | |
| Jul 14, 4:45 AM MST | Special Weather Statement | FGZ | 45 min | |
| Jul 14, 5:23 AM MST | Special Weather Statement | FGZ | 37 min | |
| Jul 14, 9:53 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo | 17 hr |
| Jul 14, 1:47 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Jul 14, 2:13 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 14, 2:39 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 14, 2:57 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 14, 3:36 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 14, 4:02 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 14, 4:24 PM MST | Flash Flood Warning | FGZ | Yavapai | 111 min |
| Jul 14, 4:54 PM MST | Flash Flood Warning | FGZ | Navajo | 111 min |
Nearby
Areal Flood Advisories in Arizona, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.